Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 3, NWS San Angelo, TX

March 25, 201524 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 25, 2015, 3:57 PM CDT for 24 counties in Texas. It took effect at Mar 25, 2015, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 3:57 PM CDT (20:57 UTC)
In effect from
Mar 25, 2015, 7:00 PM CDT
Expired
Mar 26, 2015, 5:06 AM CDT
In force
10 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS74 KSJT 252057
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT WED MAR 25 2015

...STRONG WINDS FROM THE NORTH TONIGHT...

.ANOTHER STRONG COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL
TEXAS TONIGHT. AS IT DOES...WINDS WILL QUICKLY SHIFT AND COME FROM
THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH POSSIBLE
GUSTS NEAR 40 MPH.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261200-
/O.NEW.KSJT.WI.Y.0003.150326T0000Z-150326T1200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
357 PM CDT WED MAR 25 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY. 

* TIMING...THIS EVENING AND OVERNIGHT.

* WINDS...30 TO 35 MPH. GUSTS NEAR 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR MANY VEHICLES AND
  MOTORCYCLIST. LIGHTWEIGHT OBJECTS COULD BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


HUBER
1 follow-up statement
527 
WWUS74 KSJT 261006
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT THU MAR 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261115-
/O.CAN.KSJT.WI.Y.0003.000000T0000Z-150326T1200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
506 AM CDT THU MAR 26 2015

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE WIND
ADVISORY.

ALTHOUGH GUSTY WINDS OF 15 TO 25 MPH CONTINUE...WINDS HAVE DROPPED
BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY HAS BEEN
CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:37 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 25, 12:37 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT Wed Mar 25 2015

.AVIATION...
/18Z TAFS/

Look for challenging flight weather for the next 24 hours.
Thunderstorms are possible this afternoon, mainly at the Brady
and Junction terminals. Plus, expect gusty southwest winds this
afternoon. Tonight, a cold front will bring gusty north winds and
possibly MVFR ceilings, especially at Sonora, Brady, and Junction.

&&

.PREV DISCUSSION... /ISSUED 609 AM CDT Wed Mar 25 2015/

AVIATION...
/12Z TAFS/

Stratus has developed across the Hill Country and is forecast to
spread north resulting in MVFR ceilings at mainly KJCT. VFR
conditions will return to all sites by mid to late morning.
Isolated thunderstorms will be possible late this afternoon and
evening, possibly affecting mainly KBBD. For now, any mention of
thunder was left out of the TAF due to low confidence. A cold
front will move through West Central Texas during the early
morning hours resulting in north winds of 12 to 20 knots, with
higher gusts. Isolated to scattered showers and thunderstorms will
be possible along the front, mainly at KJCT and KBBD. MVFR
ceilings are expected Thursday morning, mainly affecting KBBD,
KSOA and KJCT.

PREV DISCUSSION... /ISSUED 341 AM CDT Wed Mar 25 2015/

SHORT TERM...
(Today and tonight)

The main concern through the next 24 hours is the potential for
showers and thunderstorms late this afternoon and then again
overnight. A dryline is forecast to move east into West Central
Texas this afternoon, making it to around a Throckmorton, to
Abilene, to San Angelo line by late afternoon. Ahead of the
dryline, SBCAPE values of 1200 to 2000 J/KG will reside, along
with fairly steep lapse rates and 0-6KM bulk shear values of 35 to
40 knots. These parameters would support strong to severe
thunderstorms with the main caveat being whether the cap will
break. The current thinking is that the cap will suppress most
convection this afternoon/evening, but a few storms may be able to
break the cap during peak heating, especially across the eastern
Big Country and Heartland, where slight chance PoPs were
continued. The main threat with these storms will be large hail
and damaging winds.

A cold front will move into the Big Country early this evening,
eventually moving through the Interstate 10 corridor during the
early morning hours. Isolated to scattered showers and
thunderstorms will be possible along the front, especially
across the southern/eastern counties where better moisture will
reside. North winds will increase to 20 to 25 mph, with higher
gusts, for a few hours behind the front before slowly decreasing.
A wind advisory may eventually be needed, but confidence is not
high enough at this time, given the expected short duration of the
stronger winds.

Highs today will be well above seasonal normals. Compressional
heating ahead of the cold front will allow most locations to climb
into the mid to upper 80s, with some locations approaching the
90 degree mark. Cooler temperatures can be expected overnight as
the front moves through. Lows will range from the mid 40s north,
to near 50 across the Interstate 10 corridor.

Daniels

LONG TERM...
(Thursday through Tuesday)

The cold front will be well south of I-10 by sunrise Thursday,
with gusty north winds advecting cooler and drier air into West
Central TX. Winds will diminish after 18z as the surface
anticyclone moves across the region. Temperatures will be much
cooler in the wake of this front, with afternoon highs in the low
to mid 60s. Rain chances will have come to an end, with dry
weather anticipated through the weekend. Light winds, clear
skies, and dry air will promote strong radiational cooling across
much of the area Thursday night. Temperatures are forecast to dip
into the upper 30s and lower 40s. In fact, some low-lying areas
and river valleys may briefly touch the mid 30s. Fortunately, no
freezing temperatures are expected.

This cool-down will be brief as temperatures return to mid-spring
form by Friday. Dry northwesterly flow aloft on Friday will
transition to a more zonal pattern over the weekend, with a
shortwave trough progged to move across the northern Baja
Peninsula on Sunday. Temperatures will warm into the mid/upper 70s
on Friday, eventually climbing into the mid 80s by Sunday as
thermal ridging ahead of the aforementioned cold front pushes 850
mb temperatures north of 20C. With westerly winds developing
during this time, temperatures may need to be adjusted up with
time.

Downstream of the Baja shortwave trough, the ECMWF and GEM depict
a subtle shortwave trough traversing the Plains late in the
weekend, while the GFS is more indicative of shortwave ridging,
keeping the weaker wave confined to the Midwest. This results in a
faster arrival of the early week cold front in the ECMWF solution,
bringing the boundary into West Central TX on Monday. The GFS
keeps the surface front to the north of the CWA through midday
Tuesday.

Rain chances remain in the forecast areawide Monday night and
Tuesday, with PoPs favoring the north and east Tuesday night and
Wednesday. Model soundings indicate robust instability on Tuesday
but westerly low-level winds may limit deep layer shear. Regardless,
rain chances will be on the increase early next week.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 46  63  43  75  49 /  20   5   0   0   0
San Angelo 	 48  65  40  77  47 /  20   5   0   0   0
Junction 	 52  63  38  75  45 /  40  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 25, 3:20 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAR 25 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS
AFTERNOON AND TONIGHT ACROSS ALL OF WEST CENTRAL
TEXAS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM
BROWNWOOD...TO SAN ANGELO...TO OZONA. LARGE HAIL...DAMAGING
WINDS...AND DEADLY LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED SPOTTERS THIS EVENING.

HUBER

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.